MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS
Model Number WA69320M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during an unspecified therapeutic surgery, the tip of this forceps broke and fell into the patient's body.The broken part was recovered.The procedure was completed with similar device.There were no reports of further patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This device was returned for evaluation and the allegation was confirmed.It was assumed that the forceps broke due to deterioration due to long-term use , overloading the forceps, or a combination of these.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out of the evaluation.The evaluation results are as followed: the mouth broke off at the thinnest point of the jaw insert.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the subject device broke and fell into the patient's body during procedure occurred due to the application of excessive force and wear and tear.However, the root cause of the suggested event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR
Common Device Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17246550
Report Number9610773-2023-01789
Device Sequence Number17342229
Product Code GEI
UDI-Device Identifier04042761079297
UDI-Public04042761079297
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69320M
Device Catalogue NumberWA69320M
Device Lot Number159W-0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown